Alert archive / Arizona / Blowing Dust Advisories in 2021
Blowing Dust Advisory 4, NWS Tucson, AZ
NWS Tucson, AZ issued this blowing dust advisory at May 14, 2021, 9:30 AM MST for Cochise County, Graham County, Greenlee County, Arizona. It took effect at May 14, 2021, 2:00 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2021, 9:30 AM MST (16:30 UTC)
- In effect from
- May 14, 2021, 2:00 PM MST
- Expired
- May 14, 2021, 7:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 128 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 4.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4291 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114 WWUS75 KTWC 141630 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 930 AM MST Fri May 14 2021 AZZ508-509-512-150200- /O.NEW.KTWC.DU.Y.0004.210514T2100Z-210515T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Chiricahua Mountains- Including the cities of Willcox and Chiricahua NM 930 AM MST Fri May 14 2021 ...BLOWING DUST ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust expected. * WHERE...Eastern Cochise County below 5000 feet, Upper Gila River Valley and Chiricahua Mountains. * WHEN...From 2 PM this afternoon to 7 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. * ADDITIONAL DETAILS...Breezy southwest winds may cause areas of blowing dust. The addition of gusty outflow winds from area showers and thunderstorms may cause further reduced visibilities near the Willcox Playa and along I-10 to the New Mexico border. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
1 follow-up statement
501 WWUS75 KTWC 150156 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 656 PM MST Fri May 14 2021 AZZ508-509-512-150300- /O.EXP.KTWC.DU.Y.0004.000000T0000Z-210515T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Chiricahua Mountains- Including the cities of Willcox and Chiricahua NM 656 PM MST Fri May 14 2021 ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Although localized areas of blowing dust may persist for the next hour, the threat of widespread blowing dust continues to rapidly decrease as we move into the early evening hours. Therefore, the Blowing Dust Advisory has been allowed to expire at 7 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at May 14, 2:05 AM MST, 7 hours 25 minutes earlier.
Area forecast discussion, May 14, 2:05 AM MST, 7 hours 25 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 205 AM MST Fri May 14 2021 .SYNOPSIS...Above normal temperatures continue today along with a slight chance for mostly dry thunderstorms for areas east of Highway 191. This weekend expect breezy winds with temperatures cooling down some. Early next week precip chances return to the White Mountains with cooler temperatures. && .DISCUSSION...Expect hot temperatures again today, although not expecting Tucson to hit 100 degrees like yesterday. The ridge that was in place is beginning to move off to the east as a shortwave moves into northern Mexico and a closed low moves into northern California. Ahead of this shortwave models show some shallow moisture moving just across the AZ/NM border this afternoon and evening. This will lead to a slight chance for thunderstorms mainly east of Highway 191 with the best chances in the White Mountains. Hi-res guidance keeps most storms east of our CWA in New Mexico with a couple cells in our eastern area. Any storms that do form will be mostly dry with the main threat being lightning and gusty outflow winds. This weekend the closed low in California will slowly make its way southward and pass through northern Arizona sometime Monday. Saturday and Sunday the main impact from this system will be breezy winds area wide. The strongest winds are expected Sunday with speeds 15-20 mph and gusts to 35 mph possible. Monday the low will be in a favorable position for a chance of thunderstorms in the White Mountains. These thunderstorm chances will continue each afternoon Tuesday and Wednesday for the White Mountains. Temperatures follow a cooling trend starting Saturday and fall to below normal Monday and Tuesday. After Tuesday the upper air pattern becomes more uncertain. Ensembles show a strong closed low moving into the western U.S. but there is uncertainty in how fast it will move through and how far south it will travel. The NBM shows a slight warming trend after Tuesday with temperatures right around normal Wednesday into next Friday. && .AVIATION...Valid through 15/12Z. Generally clear skies west of KTUS. FEW-SCT clouds at 14k-18k ft MSL from KTUS east between 14/15Z and 15/04Z. There will be a slight chance of -TSRA/-SHRA east of KTUS from 14/19Z thru 15/04Z. SFC wind less than 12 kts thru 14/18Z and then again aft 15/04Z. SWLY/WLY SFC wind at 13-18 kts with gusts to 22-28 kts between 14/18Z and 15/04Z, with the strongest wind east of KTUS in the vicinity of KALK and KDUG. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Warm temperatures through Saturday, with a cool down Sunday through Tuesday and daytime highs near normal. There will be a slight chance of thunderstorms east/southeast of Tucson this afternoon and evening, with the highest chances in the White Mountains. Dry conditions will then prevail across most of the area this weekend into the middle of next week, with the slight chance of thunderstorm remaining in the White Mountains each afternoon. These thunderstorms are not likely to produce much in the way of rainfall, with the main threats being lightning and gusty outflow winds. Outside of thunderstorms, 20-ft winds increase as a storm system begins to move toward and then across the region. Expect breezy winds out of the southwest at 12-20 mph area-wide through Sunday. Monday through Wednesday of next week, breezy winds will be confined mainly east of Tucson and from more of a westerly direction. Min RH values will continue to be in the single digits to low teens over the next week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Blowing Dust Advisories in Arizona, 2021Every blowing dust advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.